Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Amarillo, TX

July 8, 20154 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 8, 2015, 5:43 PM CDT for 4 counties in Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 5:43 PM CDT (22:43 UTC)
Expired
Jul 8, 2015, 6:45 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 5:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS54 KAMA 082243
SVRAMA
TXC111-205-341-421-082345-
/O.NEW.KAMA.SV.W.0166.150708T2243Z-150708T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
  HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 645 PM CDT

* AT 539 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHWEST OF CONLEN TO 8 MILES NORTHEAST OF
  DALHART TO 10 MILES SOUTH OF WARE TO 8 MILES NORTHEAST OF
  AMISTAD...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          DALHART...            CACTUS...
  HARTLEY...            WARE...               CONLEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3591 10304 3609 10305 3626 10277 3645 10238
      3627 10179 3606 10185 3587 10215 3571 10264
      3590 10305
TIME...MOT...LOC 2243Z 288DEG 24KT 3630 10225 3612 10237
          3603 10267 3597 10299

HAIL...1.25IN
WIND...60MPH

$$

KB
2 follow-up statements
438 
WWUS54 KAMA 082305
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT WED JUL 8 2015

TXC111-205-341-421-082345-
/O.CON.KAMA.SV.W.0166.000000T0000Z-150708T2345Z/
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
605 PM CDT WED JUL 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN...NORTHWESTERN MOORE...HARTLEY AND SOUTHERN DALLAM COUNTIES
UNTIL 645 PM CDT...

AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STRATFORD TO 10 MILES WEST OF CACTUS TO 8 MILES SOUTH
OF DALHART TO 7 MILES EAST OF AMISTAD...AND MOVING SOUTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          DALHART...            CACTUS...
  HARTLEY...            WARE...               CONLEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3606 10185 3587 10215 3571 10264 3590 10305
      3591 10304 3609 10305 3610 10304 3641 10224
      3627 10179
TIME...MOT...LOC 2305Z 309DEG 30KT 3628 10203 3607 10217
          3595 10255 3588 10301

HAIL...1.25IN
WIND...60MPH

$$

KB
975 
WWUS54 KAMA 082319
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT WED JUL 8 2015

TXC111-205-341-421-082345-
/O.CON.KAMA.SV.W.0166.000000T0000Z-150708T2345Z/
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
619 PM CDT WED JUL 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERMAN...NORTHWESTERN MOORE...HARTLEY AND SOUTHERN DALLAM COUNTIES
UNTIL 645 PM CDT...

AT 616 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF STRATFORD TO CACTUS TO 7 MILES
NORTHWEST OF HARTLEY TO 9 MILES EAST OF AMISTAD...AND MOVING
SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          DALHART...            CACTUS...
  HARTLEY...            WARE...               CONLEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3606 10185 3587 10215 3571 10264 3590 10305
      3591 10304 3609 10305 3610 10304 3641 10224
      3627 10179
TIME...MOT...LOC 2319Z 309DEG 30KT 3625 10190 3605 10204
          3594 10246 3588 10297

HAIL...1.00IN
WIND...60MPH

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 8, 4:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 PM CDT WED JUL 8 2015

.DISCUSSION...
ON AND OFF RAIN CHANCES THROUGH THE WEEK AHEAD...WITH GENERALLY
HIGHER CHANCES EXPECTED THROUGH THE END OF THIS WEEK AND LOWER
CHANCES EARLY NEXT WEEK. MODEL GUIDANCE ARE IN GOOD AGREEMENT ON THE
OVERALL WEATHER PATTERN THROUGH THE MIDDLE OF NEXT WEEK...SO
CONFIDENCE IN THE FORECAST IS FAIRLY HIGH FOR THIS TIME OF YEAR.
LOCALLY HEAVY RAINFALL WITH STORMS OVER THE NEXT FEW DAYS COULD LEAD
TO AREAS OF FLOODING/FLASH FLOODING.

NF

&&

.SHORT TERM...TODAY THROUGH FRIDAY...
AN UPPER-LEVEL LOW PRESSURE SYSTEM CENTERED OVER CENTRAL CALIFORNIA
IS APPARENT ON WATER VAPOR IMAGERY THIS AFTERNOON. AHEAD OF THIS
LOW...MONSOONAL MOISTURE IS BEING ADVECTED INTO THE SOUTHWEST U.S.
A WIDESPREAD AREA OF THUNDERSTORMS HAS DEVELOPED ACROSS NM THIS
AFTERNOON...AND A LEADING SHORTWAVE IS AIDING IN THUNDERSTORM
DEVELOPMENT ACROSS NORTHEAST NM AND THE WESTERN TX/OK PANHANDLES.
THESE SCATTERED STORMS ARE EVENTUALLY FORECAST TO GROW UPSCALE INTO
AN MCS AND MOVE SOUTH AND EAST ACROSS THE PANHANDLES THIS EVENING AND
TONIGHT. A FEW SEVERE WIND GUSTS AND/OR LARGE HAIL MAY BE POSSIBLE
WITH THESE STORMS AS THEY MOVE THROUGH...AS WELL AS HEAVY RAINFALL
LEADING TO LOCALIZED FLOODING AND FLASH FLOODING. A FEW SHOWERS AND
ELEVATED STORMS MAY LINGER ACROSS THE EASTERN PORTIONS OF THE
PANHANDLES TOMORROW MORNING...SO HAVE LEFT 20-30 POPS THROUGH 18Z TO
ACCOUNT FOR THAT. ANOTHER ROUND OF EVENING/OVERNIGHT STORMS WILL BE
POSSIBLE THURSDAY AND FRIDAY...WITH THE NORTHERN AND WESTERN PORTIONS
OF THE PANHANDLES FAVORED DUE TO MONSOONAL MOISTURE BENDING
NORTHEASTWARD ACROSS THE AREA.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
RAIN CHANCES WILL DIMINISH OVER THE WEEKEND INTO EARLY NEXT
WEEK...THOUGH A RIDGE OF HIGH PRESSURE WILL BE BUILDING BACK OVERHEAD
BY SATURDAY AFTERNOON. A FEW THUNDERSTORMS WOULD NOT BE OUT OF THE
QUESTION WITH SOME REMNANT MOISTURE LEFT ACROSS THE REGION...THOUGH
MAIN THRUST OF MONSOON MOISTURE WILL BE DISPLACED BACK NM/AZ ONCE
MORE. THE HIGH PRESSURE WILL ALSO HELP TEMPERATURES CLIMB UP TO THE
MID-/UPPER-90S BY SUNDAY. THERE IS SOME HINT AT A WEAK COLD FRONT
EDGING INTO THE PANHANDLES LATE WEDNESDAY...THOUGH ONLY GFS
INDICATING THIS CURRENTLY.

NF

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                64  85  65  83  66 /  50  30  40  30  20
BEAVER OK                  64  84  67  88  70 /  60  40  40  20  20
BOISE CITY OK              60  84  63  86  65 /  60  40  50  20  10
BORGER TX                  67  86  67  86  69 /  60  40  40  30  20
BOYS RANCH TX              64  88  66  86  67 /  50  40  50  30  20
CANYON TX                  63  86  65  83  66 /  40  30  40  30  20
CLARENDON TX               65  87  67  86  67 /  40  20  30  20  20
DALHART TX                 62  86  64  87  65 /  50  40  50  20  10
GUYMON OK                  64  86  66  88  68 /  70  40  50  20  10
HEREFORD TX                64  86  65  84  66 /  40  40  40  30  20
LIPSCOMB TX                65  86  68  87  70 /  60  30  40  20  20
PAMPA TX                   64  84  65  84  67 /  60  30  40  30  20
SHAMROCK TX                65  88  68  87  68 /  40  30  20  10  10
WELLINGTON TX              67  89  69  89  70 /  40  30  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/06
Hazardous weather outlook, Jul 8, 5:25 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT WED JUL 8 2015

OKZ001>003-TXZ001>020-091030-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
525 PM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR MOST OF THE PANHANDLES THROUGH MIDNIGHT...AS
THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PING PONG BALL
SIZE AND WIND GUSTS UP TO AROUND 70 MPH POSSIBLE. HEAVY RAIN WILL
ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO
LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SUBMIT ANY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

NF

In the hours before

Special weather statement, Jul 8, 3:54 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT WED JUL 8 2015

OKZ001-082200-
CIMARRON OK-
354 PM CDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CIMARRON COUNTY UNTIL
500 PM CDT...

AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF FELT...OR 17 MILES SOUTHWEST OF
BOISE CITY...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         FELT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3678 10245 3652 10238 3652 10289 3670 10292
TIME...MOT...LOC 2054Z 270DEG 16KT 3660 10277

KB
Special weather statement, Jul 8, 4:21 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT WED JUL 8 2015

OKZ001-TXZ001-082215-
CIMARRON OK-DALLAM TX-
421 PM CDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND SOUTHWESTERN
CIMARRON COUNTIES UNTIL 515 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF TEXLINE...OR 9 MILES EAST OF
CLAYTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  FELT...               WARE...               TEXLINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3650 10305 3651 10301 3663 10300 3656 10249
      3607 10261 3606 10305
TIME...MOT...LOC 2121Z 280DEG 21KT 3643 10299

KB
Special weather statement, Jul 8, 5:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT WED JUL 8 2015

OKZ001-TXZ001-002-006-082300-
CIMARRON OK-DALLAM TX-HARTLEY TX-SHERMAN TX-
516 PM CDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN...NORTHERN
HARTLEY...DALLAM AND SOUTHERN CIMARRON COUNTIES UNTIL 600 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST
OF WARE TO 10 MILES NORTHEAST OF WARE TO NEAR WARE TO 9 MILES
SOUTHEAST OF SEDAN...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...            WARE...               CONLEN...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3646 10275 3661 10261 3639 10212 3614 10213
      3599 10225 3578 10267 3596 10305 3619 10305
TIME...MOT...LOC 2216Z 298DEG 28KT 3639 10249 3627 10255
          3616 10265 3603 10302

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:21 PM CDTSpecial Weather StatementAMADallam54 min
Jul 8, 4:42 PM CDTSevere Thunderstorm WarningAMADallam36 min
Jul 8, 5:16 PM CDTSpecial Weather StatementAMADallam, Hartley44 min
Jul 8, 6:34 PM CDTSpecial Weather StatementAMADeaf Smith41 min
Jul 8, 6:49 PM CDTSevere Thunderstorm WarningAMAHartley, Moore56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.